Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Fort Worth, TX

March 28, 2014Delta County, Fannin County, Hunt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 28, 2014, 4:44 PM CDT for Delta County, Fannin County, Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2014, 4:44 PM CDT (21:44 UTC)
Expired
Mar 28, 2014, 7:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Delta County, TX, Fannin County, TX, Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 174 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WGUS54 KFWD 282144
FFWFWD
TXC119-147-231-290045-
/O.NEW.KFWD.FF.W.0001.140328T2144Z-140329T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FANNIN COUNTY IN NORTH CENTRAL TEXAS
  NORTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS
  DELTA COUNTY IN NORTHEAST TEXAS

* UNTIL 745 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAINFALL 5 MILES EAST OF WOLFE CITY...    
  MOVING NORTHEAST AT 20 MPH. RAINFALL RATES OF 2 INCHES PER HOUR    
  ARE POSSIBLE.  STORM SPOTTERS REPORTED SIGNIFICANT FLOODING WITH   
  WATER RUNNING OVER THE ROAD ON FARM TO MARKET 904 BETWEEN          
  LADONIA AND PECAN GAP. FLOODING IS EXPECTED TO CONTINUE THROUGH    
  745 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...COOPER AND COOPER LAKE PARK DOCTORS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.

&&

LAT...LON 3339 9536 3335 9549 3336 9559 3330 9568
      3330 9575 3324 9581 3317 9628 3349 9630
      3351 9587 3346 9586 3346 9582 3349 9578
      3347 9568 3348 9560 3344 9552 3346 9549

$$


CAVANAUGH
1 follow-up statement
597 
WGUS74 KFWD 282334
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT FRI MAR 28 2014

TXC119-147-231-282344-
/O.CAN.KFWD.FF.W.0001.000000T0000Z-140329T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELTA TX-FANNIN TX-HUNT TX-
634 PM CDT FRI MAR 28 2014

...THE FLASH FLOOD WARNING FOR NORTHERN HUNT...SOUTHERN FANNIN AND
DELTA COUNTIES IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3339 9536 3335 9549 3336 9559 3330 9568
      3330 9575 3324 9581 3317 9628 3349 9630
      3351 9587 3346 9586 3346 9582 3349 9578
      3347 9568 3348 9560 3344 9552 3346 9549

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 3:06 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 28, 3:06 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT FRI MAR 28 2014

.DISCUSSION...
UPPER LEVEL FORCING ASSOCIATED WITH A STRONG SHORTWAVE TROUGH HAS
CAUSED SCATTERED CONVECTION TO DEVELOP ACROSS THE WESTERN HALF OF
NORTH TEXAS EARLY THIS AFTERNOON. THESE SHOWERS AND STORMS WILL
CONTINUE TO HEAD EASTWARD...WITH THE MOST INTENSE STORMS SOUTHEAST
OF A PARIS TO DALLAS TO COMANCHE LINE WHERE INSTABILITY IS HIGH
AND THERE IS BETTER LOW-MID LEVEL MOISTURE AVAILABLE. LARGE HAIL
WILL BE THE PRIMARY THREAT WITH THUNDERSTORMS TODAY DUE TO STEEP
LAPSE RATES ESSENTIALLY THROUGH THE ENTIRE TROPOSPHERE WHICH IS
RESULTING IN CAPE OF 2000-3000J/KG. A COLD FRONT AT 3 PM HAS
REACHED A BONHAM TO DFW TO COMANCHE LINE. BEHIND THE FRONT SURFACE
TEMPS AND DEWPOINTS WERE FALLING...AND THIS WAS WIPING OUT SURFACE
INSTABILITY. STILL A MARGINALLY SEVERE HAIL THREAT IS POSSIBLE
IMMEDIATELY BEHIND THE FRONT OVER THE NORTH CENTRAL AND NORTHEAST
ZONES. WILL CLEAR THE NORTHWESTERN-MOST COUNTIES FROM THE WATCH
BEFORE THE 4 PM NEWS CYCLE. OTHERWISE SCATTERED SEVERE STORMS WILL
CONTINUE TO AFFECT THE EASTERN AND SOUTHEASTERN ZONES THROUGH
EARLY EVENING...BUT NOTE THAT FIRST PERIOD POPS ARE LOW SINCE THEY
START AT 7 PM WHEN THIS EVENT SHOULD BEGIN TO EXIT OUR CWA.

PATCHY POST-FRONTAL STRATUS IS POSSIBLE BEHIND THE FRONT...BUT
CLEARING IS EXPECTED TONIGHT WITH CLEAR SKIES OVER THE ENTIRE AREA
BY DAYBREAK. NORTH WINDS AT 10 TO 15 MPH WILL RESULT IN MODEST
COLD ADVECTION WITH TEMPS FALLING INTO THE 40S JUST ABOUT AREA
WIDE FOR LOWS TONIGHT. SATURDAY WILL BE A PLEASANT DAY WITH HIGHS
REACHING THE LOW TO MID 70S...LIGHT WINDS...AND SUNNY SKIES.
EXCELLENT RADIATIONAL COOLING IS EXPECTED SATURDAY NIGHT AND LOWS
WILL RANGE FROM THE INTO THE UPPER 30S TO UPPER 40S. SOUTH WINDS
INCREASE ON SUNDAY...BUT GULF MOISTURE WILL LAG BEHIND. THIS WILL
CREATE ELEVATED FIRE WEATHER CONDITIONS IN THE WESTERN COUNTIES AS
HIGHS REACH THE UPPER 70S TO MID 80S AND RH DROPS INTO THE 20S.

THE MAIN UPPER LEVEL FEATURES NEXT WEEK WILL BE LOCKED INTO A
PATTERN THAT PROVIDES SEVERAL DAYS OF SOUTHWESTERLY FLOW ALOFT
HERE. MODEL GUIDANCE SHOWS A SERIES OF UPPER WAVE DISTURBANCES
MOVING THROUGH THE SOUTHERN PLAINS...BUT GUIDANCE IS NOT IN GOOD
AGREEMENT REGARDING THE TIMING AND STRENGTH OF THESE VARIOUS
SHORTWAVES. A DRYLINE WILL LIKELY SPEND MUCH OF NEXT WEEK...MONDAY
THROUGH THURSDAY IN OUR REGION...MOVING EAST DURING THE DAYLIGHT
HOURS AND SLOSHING BACK TO THE WEST AT NIGHT. GULF MOISTURE WILL
RETURN TO THE REGION MONDAY AND THEREFORE THE AIRMASS WILL CONTAIN
AMPLE INSTABILITY...BUT WILL BE CAPPED AT TIMES. THE LONG STORY
SHORT IS THAT THERE IS THE POTENTIAL FOR DRYLINE CONVECTION...SOME
WHICH COULD BE SEVERE...OVER THE CWA FROM MONDAY THROUGH THURSDAY.
RIGHT NOW IT IS TOO EARLY TO TRUST MODEL GUIDANCE REGARDING THE
PARTICULARS OF WHICH AREAS AND DAYS WILL BE BEST FOR CONVECTION
SINCE THE STRONGER SHORTWAVES WILL HAVE A BETTER CHANCE AT
BREAKING THE CAP. FOR THE FORECAST...WILL KEEP MONDAY DRY AS IT
APPEARS THE CAP WILL REMAIN TOO STRONG TO BREAK. FOR TUESDAY HAVE
THE ENTIRE AREA IN 20 PERCENT WITH ONLY A FEW MODELS SHOWING
AFTERNOON AND EVENING QPF. THERE HAS BEEN SOME RUN TO RUN
CONSISTENCY ON A STRONG SHORTWAVE MOVING ACROSS ON WEDNESDAY AND
POPS HAVE BEEN SET AT 30 PERCENT FOR THIS DAY. MODEL GUIDANCE
SHOWS ANOTHER STRONG SHORTWAVE THURSDAY...BUT THIS MAY RESULT IN
THE DRYLINE HEADING EAST OF I-35 SO WILL SHOW 20 POPS WEST OF I-35
AND 30 POPS TO THE EAST. THE ECMWF IS THE ONLY MODEL WITH ANOTHER
SHORTWAVE ON FRIDAY...BUT THIS SEEMS TO BE AN OUTLIER SOLUTION.
TEMPS NEXT WEEK WILL BE IN THE 60S AND WELL ABOVE NORMAL FOR LOWS
DUE TO MOIST SOUTHERLY FLOW IN PLACE. HIGHS WILL RANGE FROM THE
MID 70S TO MID 80S.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  47  75  47  81  56 /   5   0   0   0   5
WACO, TX              48  75  44  78  55 /  10   0   0   0   5
PARIS, TX             45  71  42  76  50 /  20   0   0   0   5
DENTON, TX            42  74  43  81  56 /   5   0   0   0   5
MCKINNEY, TX          44  74  39  79  53 /  10   0   0   0   5
DALLAS, TX            47  75  48  80  56 /  10   0   0   0   5
TERRELL, TX           47  73  43  77  53 /  20   0   0   0   5
CORSICANA, TX         50  74  46  77  55 /  20   0   0   0   5
TEMPLE, TX            49  75  44  78  54 /  20   0   0   0   5
MINERAL WELLS, TX     43  75  43  83  54 /   5   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 28, 3:17 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT FRI MAR 28 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
317 PM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS NEARLY ALL
OF NORTH AND CENTRAL TEXAS TODAY. SOME OF THE STORMS ARE LIKELY TO
BE SEVERE...ESPECIALLY THIS AFTERNOON IN AREAS SOUTHEAST OF A
LINE FROM LAMPASAS TO FORT WORTH TO SHERMAN. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR SUNDAY AFTERNOON ALONG
AND WEST OF A LINE FROM BOWIE TO COMANCHE.

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY ACROSS ALL OF NORTH TEXAS. A FEW OF THE STORMS COULD BE
SEVERE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR AREAS SOUTHEAST OF A
LINE FROM LAMPASAS TO FORT WORTH TO SHERMAN

In the hours before

Local storm report, Mar 28, 4:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             BAILEY                  33.43N  96.17W
03/28/2014  E1.00 INCH       FANNIN             TX   AMATEUR RADIO
Local storm report, Mar 28, 4:02 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             VENUS                   32.43N  97.12W
03/28/2014  E0.75 INCH       JOHNSON            TX   AMATEUR RADIO
Local storm report, Mar 28, 4:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
410 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             RED OAK                 32.52N  96.80W
03/28/2014  E0.75 INCH       ELLIS              TX   PUBLIC
Local storm report, Mar 28, 4:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             BEN ARNOLD              30.97N  96.97W
03/28/2014  E1.00 INCH       MILAM              TX   PUBLIC
Local storm report, Mar 28, 4:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             FERRIS                  32.53N  96.67W
03/28/2014  E1.00 INCH       ELLIS              TX   TRAINED SPOTTER
Local storm report, Mar 28, 4:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             FERRIS                  32.53N  96.67W
03/28/2014  E1.25 INCH       ELLIS              TX   TRAINED SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:02 PM CDTSpecial Weather StatementFWDCollin28 min
Mar 27, 8:07 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt68 min
Mar 27, 9:52 PM CDTSpecial Weather StatementFWDHopkins23 min
Mar 28, 12:29 PM CDTSpecial Weather StatementFWDComanche31 min
Mar 28, 12:45 PM CDTSevere Thunderstorm WarningFWDComanche, Erath60 min
Mar 28, 12:53 PM CDTSpecial Weather StatementFWDMills37 min
Mar 28, 12:59 PM CDTSpecial Weather StatementFWDLampasas31 min
Mar 28, 1:05 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas55 min
Mar 28, 1:18 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Somervell57 min
Mar 28, 1:48 PM CDTSpecial Weather StatementFWDSomervell27 min
Mar 28, 1:58 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas62 min
Mar 28, 2:15 PM CDTSevere Thunderstorm WarningFWDBosque, Ellis, Hill, Johnson, Somervell60 min
Mar 28, 2:18 PM CDTSevere Thunderstorm WarningFWDLampasas42 min
Mar 28, 2:45 PM CDTSevere Thunderstorm WarningFWDBell60 min
Mar 28, 2:48 PM CDTSpecial Weather StatementFWDJohnson27 min
Mar 28, 2:51 PM CDTSevere Thunderstorm WarningFWDCoryell, McLennan54 min
Mar 28, 3:03 PM CDTSpecial Weather StatementFWDFannin27 min
Mar 28, 3:07 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt68 min
Mar 28, 3:14 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson61 min
Mar 28, 3:32 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Milam58 min
Mar 28, 3:39 PM CDTSevere Thunderstorm WarningFWDBosque, Ellis, Hill, Limestone, McLennan, Navarro66 min
Mar 28, 3:41 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar64 min
Mar 28, 3:46 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis59 min
Mar 28, 4:23 PM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson67 min
Mar 28, 4:29 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt61 min
Mar 28, 4:38 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Ellis, Hopkins, Hunt, Kaufman and 3 more67 min
Mar 28, 4:41 PM CDTSevere Thunderstorm WarningFWDEllis, Freestone, Hill, Limestone, Navarro64 min
Mar 28, 4:57 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson63 min
Mar 28, 5:08 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar37 min
Mar 28, 5:31 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon59 min
Mar 28, 5:42 PM CDTSpecial Weather StatementFWDHenderson33 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.